MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, some hard dried material at the posterior surface of the intraocular lens.The foreign material was aspirated away but leaving minimal residue on the intraocular lens.No more information available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A photo was provided of a single-piece toric monofocal lens in the eye.A small piece of material can be observed, which appears to be under the posterior surface of the lens.No determination can be made as to the nature or origin of the material from the photo.A qualified cartridge was indicated.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.The root cause for the reported complaint could not be determined.No determination can be made without physical evaluation of the complaint sample.No determination can be made as to the nature or origin of the material from the provided photo.Per the ifu (instructions for use): company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu also instructs to completely fill the cartridge with ovd (diagram provided) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15207975
Report Number1119421-2022-01750
Device Sequence Number19349859
Product Code MJP
UDI-Device Identifier00380652250993
UDI-Public00380652250993
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.200
Device Lot Number15249043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer10/14/2022
12/10/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date11/08/2022
01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown